I am so hesitant to use the Fluorouracil cream I washed it off immediately after putting it on my face. I was told by the doctor to put it on the precancerous spots which I could not really identify. So because of several spots it then seemed I might as well put it all over but didn't know what the result would be. What happens to seemingly normal skin around the spots? Will my whole face become red and sore?
You could,but it's a bad idea.Best to do it in sections.Cause you wont be able to lay on your pillow.And your whole face will feel like it's burning.Keep it away from your eye area,and crevice of your nose and lips.Be dry before applying.
Only the affected areas will hurt. No effect on the rest of your face. My nose was the worst. a lot of discomfort and very unattractive.
I noticed there is two responses to this question one says not to spread it all over and the other response says that it's okay that it will only react to the skin that's cancerous. I'm just wondering if there's anyone else that can shed light on this question. I have a area on my chest that's bad. It seems like it would be easier just to cover the whole area versus just covering the spots.
My dermatologist told me to use this on 5 areas on my face to get rid of sun damaged areas. She however did not tell me to use a q-tip to apply only to red area. I used my finger and rubbed it in and after a couple days more spots appeared and I would cover that area. Next thing I know my whole forehead, temples on both sides, above lip up to nostrils are extremely irritated and burning. I look horrible and am miserable. I was supposed to use it for two weeks, but stopped at 1 week and 5 days after sending pics to my dermatologist. She informed my to stop the Fluorouracil cream and start using the steroid cream (Desoximetasone).
I'm now on 2 weeks and 3 days from start and been using steroid cream since Monday and am still in great amounts of pain along with itching. It's horrible!! Face still looks horrible and I'm starting to wonder if it's going to get better. Ugh!
My suggestion to you would be just treat the area that is noticeable, using a q-tip.
Per my dermatologist, it will only affect the abnormal cells, those replicating more than they should be. So, no harm in doing elsewhere (except for cost and appearance where there is a reaction). I extended it from where he had previously found AK's, partly as I had one cryo'd by another doctor, and sure enough, got reactions there and elsewhere on my face, too. He said that I may want to get more and do other places on my face, as I likely have sun damage there, too. The damage had just not developed to the point of causing an AK yet.
- Fluorouracil Information for Consumers
- Fluorouracil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fluorouracil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.